[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1984

Etretinate Therapy

Author Affiliations

Department of Dermatology Cannes General Hospital 06407 Cannes, France

Arch Dermatol. 1984;120(8):993. doi:10.1001/archderm.1984.01650440023008
Abstract

To the Editor.—  The letter to the editor by Rabinovitz et al1 on the therapeutic benefits from etretinate in two cases of psoriatic nails prompted me to report my previous experience. In 1981, I published a therapeutic assessment of etretinate and its side effects based on a series of 96 patients.2The therapeutic response was disappointing in almost all of our cases. This was due to the severe reduction in the rate of nail growth (in 55 patients) and the drug-induced modifications, which involved all epidermal structures of the nail apparatus. Side effects included nail fragility in 60 patients, onychomadesis in nine patients, paronychia in four patients, complete nail loss in two patients, and onycholysis in one patient. Nail fragility may occur in isolation or it may accompany any of the other anomalies. In addition, I have recently seen a patient with transverse leukonychia involving all of the

First Page Preview View Large
First page PDF preview
First page PDF preview
×